Discussions that mention synthroid

Thyroid Disorders board


I am posting for my mother because she is seriously computer challenged ;) I am sorry if this gets kind of long. My mother has had hypothyroidism for many years. Back in the beginning they tried to give her synthroid and she reacted badly to it, so she was changed to thyrolar.

The thyrolar has always had a tendency to "build up" in her system, so they would start low, move the does up, then move it back down. About three years ago her doctor decided to change her meds after they could not get the build up t come back down. Around the same time she started hormone replacement for menopause. She doesnt have any adverse effects from the build up ... in fact, it seemed the last time that she was having the opposite problem - that is she was having more symptoms of hypo. They changed her meds to levothroid. Since then it has been a very long road.

Just recently she stopped taking the estrogen (money reasons combined with the fact it really did not seem to be helping the menopause symptoms any). Then within the last 6 months she really began to notice the rage. Her temper became hair-trigger and she was constantly in a rage, as well as gaining weight, and constantly tired. The doctor says her levels are fine, and refused to refer her to a specialist, saying that her problem was "menopause and old age" (she is 53)

We found an endocrinologist that also practices as a primary physician for people with thyroid disorders and he agreed to see her, thus bypassing the need for a referral. The problem is that he did not have an opening until mid-July.

In the mean time, she has ran out of thyroid meds. Because of insurance issues, she has been unable to refill the Rx. It has been about a month, and she FEELS BETTER! The rage is gone. However, she is now feeling the burden of the hypo again (weight gain, fatgue, lethargy). She is very leary of going back on the levothroid, which is the only Rx she has at the moment, and is trying to make it thru to her appt without it, but she needs to try to combat the hypo symptoms in the mean time.

Any information that anyone can give would be very helpful! Thanks.

------------------
Angel, et al
WOW your mum has problems ...

i feel rage and i don't know whether it's too much or too little synthroid ... but when i take less synthroid, my legs ache, i'm tired, i'm depressed -- and feel rage (if i'm not too weak: LOL)... so i guess it's a terrifically fine balance for anyone, and by the way, it's not fair! !

and i have no advice for you because i don't know what the poor woman is supposed to do under these circumstances ...

perhaps you could get meep to answer by addressing the topic to her -- she's a good diagnostition, and tree frog has lots of good nutritional advice -- just make a new topic entitled "meep/tree frog <and the topic> ...

[This message has been edited by jinglebts (edited 06-15-2003).]